Posted 5/3/2012 8:48 AM (GMT -6)
Due to not having health insurance, I have used the over the counter epinephrine inhalers to treat my asthma for about 15 years. However, since they have discontinued the epinephrine inhalers, I have had to switch over to albuterol.
When I switched to the albuterol, it was not giving me relief like the epinephrine was. I used to only take the epi inhaler just before bedtime to help open my airways and sleep easier. Other than that, the only times I would ever really need it during the day was when I would be sick or my allergies would act up. However, with the albuterol inhaler, I am having to take it every 3-4 hours.
I re-visited my doctor, and she said a big part of the problem was that I had been on the epi inhaler for so long, and gave me Singulair. Regretfully, she rushed out of the room before I was able to ask her what the problem actually was, and if it is something that is temporary like withdrawal, or permanent damage on some level.
So, I'm wondering if anyone else encountered a similar problem when the epi inhaler was removed from the market and they had to switch, or if anyone can fill me in on what the epi inhaler did that is causing this issue. Whatever information anyone could give me would be greatly appreciated.